Doctor insights on:
I'm about to stop Lasix (furosemide) bc i think it is causing swelling due to mineral imbalance. Will there be an adjustment where swelling is worse than normal?
Unlikely: Please discuss with your prescribing physician.Get a more detailed answer ›
Furosemide is a potent diuretic which increases dramatically urine output in most patients. It is most frequently used in patients who are fluid overloaded such as in congestive heart failure. Potassium , sodium and magnesium can be lost in excess with the use of Furosemide and must be closely monitored. It is much stronger than other diuretics used for ...Read more
Hi doc I have a problem with fluids and i can't stop drinking water because i get so thirsty i drink 10ltrs a day is there any way i can get fluids mybody more quicker at the moment im taking lasix (furosemide)?
Needs evaluation: Nephrologists are "fluid experts" specializing in areas you mentioned. Diuretics often cause thirst, but rarely to this degree. Could be another underlying cause, and needs expert evaluation to rule out other disorders associated with excessive fluid intake and thirst. Answer may be simple, but often more complex than stopping diuretic. ...Read moreSee 1 more doctor answer
Afib shortness of breath 86 years old started Lasix (furosemide) 40 week ago still sob on cardizem xarelto please stop the shortness of breath how?
Symptoms: Need to discuss with your Doc. There are multiple possibilities and not enough information here to advise. Presumably your Doc has the information needed to recommend the appropriate therapy. ...Read more
I have been on lasix for 4 years now. I first was prescribed 20 mg as needed daily for swelling. After a while 20 mg was not enough. I started taking more and more. I now have to take potassium chloride twice daily because of the lasix. I tried to stop it
Several possibilites: If your kidney function is normal, it means you're not fluid overloaded. If you have swelling, it doesn't mean that Lasix (furosemide) will fix it - many forms of swelling are not due to volume overload. If you have kidney disease, it could mean that the dose is inadequate - that's why it should only be given under the supervision of a doctor. Rarely, Lasix (furosemide) is not properly absorbed. ...Read more
Oral or IV: Oral - 30-60 min, iv - 15-20 min. ...Read more
Call your doctor: and discuss yor symptoms with them.Get a more detailed answer ›
Lasix (furosemide): This is a large dose which we would use only in unusual circumstance. The effect would depend on the patient's physiology. In an otherwise normal patient a large diuresis could be expected and possibly side effects such as ringing in the ears or hearing loss. In someone for whom the dose was appropriate we'd expect less diuresis and perhaps less in side effects. The answer is not simple ...Read more